The Student Room Group

Starting Accutane tomorrow and I'm losing it

Visited 2 derms in the span of a month, each giving a very different recommendation. One suggested antibiotic pills and chemical peels, while the other suggested Accutane. Ended up buying the Roaccutane, but now I'm second-guessing myself.

I wasn't told any of the side effects and had to find out online, I don't have severe acne just bad hyperpigmentation and hormonal acne. So I'm scared of the side effects and it ends up being a waste of time, money and somehow getting worst. My parents already paid a fortune just for the appointments and the medication that I just bought. Not sure what to do anymore.

Any advice will help at this point. Sorry for the long post
I was in the same situation as you. Went to several derms. I've tried six different antibiotics, all the different topical creams but my hormonal acne and hyper-pigmentation wouldn't disappear. So my last option was roaccutane but due to my low mood I was told not to take it as it would make my low mood worse and in extreme cases suicide. I'd say if you don't have low mood and you're healthy go for roaccutane because everyone that I know has said that it's been the best decision they've made. Yes. your skin will be extremely dry and you'll have dry lips and your skin will get a lot worse at the start before it gets better, but at the end of the day it's only temporary and you'll thank yourself later for it once you get extremely clear skin. If I didn't have low mood I would've gone for it because it's been a four year battle and I'm so sick and tired of it. However, if you're still hesitant i'd say try changing your diet, cutting out dairy and reducing your sugar intake. But personally it hasn't worked for me but it might for you.
Reply 2
Original post by PimBird123
I was in the same situation as you. Went to several derms. I've tried six different antibiotics, all the different topical creams but my hormonal acne and hyper-pigmentation wouldn't disappear. So my last option was roaccutane but due to my low mood I was told not to take it as it would make my low mood worse and in extreme cases suicide. I'd say if you don't have low mood and you're healthy go for roaccutane because everyone that I know has said that it's been the best decision they've made. Yes. your skin will be extremely dry and you'll have dry lips and your skin will get a lot worse at the start before it gets better, but at the end of the day it's only temporary and you'll thank yourself later for it once you get extremely clear skin. If I didn't have low mood I would've gone for it because it's been a four year battle and I'm so sick and tired of it. However, if you're still hesitant i'd say try changing your diet, cutting out dairy and reducing your sugar intake. But personally it hasn't worked for me but it might for you.

Thanks for the advice I really needed it, I started it 2 days ago, everything is fine right now. However, although it has only been 2 days my appetite changed completely, I don't feel hungry at all, just the thought of food makes me sick. I've literally been force-feeding myself every time I have to take the pill. Hopefully, it's just my body adapting, Thanks again for the advice :smile:
Original post by Anonymous
Thanks for the advice I really needed it, I started it 2 days ago, everything is fine right now. However, although it has only been 2 days my appetite changed completely, I don't feel hungry at all, just the thought of food makes me sick. I've literally been force-feeding myself every time I have to take the pill. Hopefully, it's just my body adapting, Thanks again for the advice :smile:

Goodluck with roaccutane. I’m sure you made the right decision :smile:
Chemical peels aren’t a solution, at least not a permanent one.

I’ve used all sorts of antibiotics and creams during my life and nothing could stop my acne. I tried chemical peels, adapalene and 1 micro-needling session, my face improved a lot but I still got acne.

I’ve been on accutane for 1 month, I only have a small bump on my face. That’s amazing considering what my face looked like before. Accutane is the permanent and best solution if you want to get rid of your acne for good. It’s not only for severe acne, it also works for mild and persistent (when you’ve tried everything and nothing worked).

It’s up to you but I would advise to continue with the treatments, the benefits outweigh the cons.
Bit late to replying to this lol but I will say I've been on 60mg accutane for 7 months now and had zero side effects- not even dry skin/lips. I can appreciate the effects can be very severe for others and whilst it's important everyone who goes on this drug is aware of it's worst and most damaging side effects, it doesn't mean every person on the drug will have them.

As for the appetite thing, I'm not sure if you're still struggling but sounds to me like that could be anxiety due to taking the new drug? Not unusual for people to have temporary changes in appetite when they're doing something that makes them nervous
Reply 6
a month in and extremely minimal side effects, so worth it don't worry!
hi guys i was wondering if anyone could share their experiences of roaccutane and what their side effects have been as i am considering going on it but i am really worried about the side effects

Quick Reply

Latest